MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER; INTERMITTENT CATHETER
Model Number 802520
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient had been using the intermittent catheters since 1980 and noticed an issue on and off for years.The customer stated that the issue was with the catheter size, it seemed all the intermittent catheters were not the same size, even though the size mentioned in the package was the same.During the usage, the customer found that the tips were obviously different in size, which affected the results.It was also stated that if the tip was smaller the customer was successful and if it was larger or fuller the customer was not.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related.A potential root cause for this event could be, "operator error".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review was not required as a review of the label could not have prevented the reported event.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the patient had been using the intermittent catheters since 1980 and noticed an issue on and off for years.Customer stated that the issue was it seemed all the red rubber intermittent catheters were not the same size although it stated it was on the package and how they knew was that the tips were obviously different in size and it affected the results during usage.Stated that if the tip was smaller the customer was successful and if it was larger or fuller the customer was not.Per customer via email on 24aug2022, it was stated that in a package of 15 intermittent catheters, the majority of the catheters were too big.The customer provided two lot numbers (batch# nggn0626 material# 802520; batch# ngep1662 material# 802520).The customer stated that this had been going on for a few years.Per investigator notification on 12oct2022, it was reported that an unopened intermittent catheter sent for sample evaluation was noted to be twisted when returned.

Brand Name
BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15265017
Report Number1018233-2022-06599
Device Sequence Number6494359
Product Code KOD
UDI-Device Identifier00801741039072
UDI-Public(01)00801741039072
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2026
Device Model Number802520
Device Catalogue Number802520
Device Lot NumberNGGN0626
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale